Alert archive / Utah / Wind Advisories in 2007
Wind Advisory 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 23, 2007, 9:44 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2007, 9:44 PM MST (04:44 UTC)
- Expired
- Nov 24, 2007, 4:46 AM MST
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 240444 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 944 PM MST FRI NOV 23 2007 ...WIND ADVISORY FOR PORTIONS OF UTAHS DIXIE THROUGH 500 AM SATURDAY... UTZ019-241200- /O.NEW.KSLC.WI.Y.0017.071124T0444Z-071124T1200Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 944 PM MST FRI NOV 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE GAPS...CANYONS AND OTHER WIND PRONE AREAS OF UTAHS DIXIE THROUGH 500 AM SATURDAY MORNING. STRONG NORTHERLY FLOW ACROSS SOUTHERN UTAH WILL CONTINUE THROUGH THE DAY BUT SURFACE WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 241146 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 446 AM MST SAT NOV 24 2007 ...WIND ADVISORY FOR PORTIONS OF UTAHS DIXIE HAS BEEN CANCELLED... UTZ019-241300- /O.CAN.KSLC.WI.Y.0017.000000T0000Z-071124T1200Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 446 AM MST SAT NOV 24 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. THE STRONG GUSTY WINDS NEAR CANYON MOUTHS AND GAPS IN UTAHS DIXIE HAVE DECREASED THIS MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. LOCAL NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH 800 AM BEFORE FURTHER DIMINISHING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:10 PM MST, 6 hours 34 minutes earlier.
Area forecast discussion, Nov 23, 3:10 PM MST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 PM MST FRI NOV 23 2007 .SYNOPSIS...HIGH PRESSURE TO BUILD ACROSS THE REGION FOR THE UPCOMING WEEKEND. THIS HIGH IS EXPECTED TO WEAKEN EARLY NEXT WEEK ALLOWING A PACIFIC STORM SYSTEM TO MOVE INTO THE REGION ON TUESDAY. && .DISCUSSION...REMNANT FOUR CORNERS UPPER LOW CONTINUES TO WEAKEN AND ELONGATE AS IT TRACKS ACROSS CO THIS AFTERNOON...WHILE SECONDARY SHORTWAVE TROUGH CONTINUES TO SURGE SOUTHWARD THROUGH CENTRAL AND SOUTHERN CA. IN THE WAKE OF THESE FEATURES SHARP MID LEVEL RIDGE ALONG THE PACIFIC NORTHWEST COAST BEGINNING TO BUILD INLAND...AND WILL SPREAD ACROSS THE FORECAST AREA FOR THE UPCOMING WEEKEND. CLOUD COVER ASSOCIATED WITH FOUR CORNERS LOW CONTINUES TO DISSIPATE THIS AFTERNOON...AND SHOULD CLEAR OUT OF THE FORECAST AREA THIS EVENING. OTHERWISE NORTHERLY PRESSURE GRADIENT COMBINED WITH 700MB COLD ADVECTION LIKELY TO RESULT IN WINDY CONDITIONS THROUGH GAPS/CANYONS OF SOUTHWEST UT. IT APPEARS WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA AND HAVE INCLUDED WINDY WORDING IN FORECAST FOR THESE AREAS. AS MID LEVEL RIDGE BUILDS OVER THE REGION STRONG WARMING ALOFT WILL RESULT IN A WARMING TREND ACROSS HIGHER ELEVATIONS OF THE FORECAST AREA. AT THE SAME TIME THIS WARMING ALOFT WILL WORK TO STRENGTHEN VALLEY INVERSIONS ACROSS LOWER ELEVATIONS THROUGH AT LEAST SUNDAY. MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A STRONG SHORTWAVE TROUGH AND ASSOCIATED FORECAST TO PUSH THROUGH THE FORECAST AREA ON TUESDAY INTO TUESDAY NIGHT. 12Z GFS ENSEMBLES CONTINUE TO ADVERTISE A FAIR AMOUNT OF SPREAD WITH THIS SYSTEM...MORE RESULTING FROM UNCERTAINTIES WITH RESPECT TO DEPTH AND TRACK OF THIS WAVE AS OPPOSED TO TIMING. HOWEVER CONFIDENCE IS INCREASING THAT MUCH NEEDED ACCUMULATING SNOW WILL ACCOMPANY THIS TROUGH ACROSS THE HIGHER TERRAIN...AND LIKELY ALONG THE VALLEYS OF THE I-15 CORRIDOR FROM THE WASATCH FRONT SOUTH TO CEDAR CITY AS WELL. SPREAD BETWEEN 12Z OPERATIONAL MODELS INCREASES AFTER TUESDAY AS GFS KEEPS MEAN LONGWAVE TROUGH FURTHER EAST WHILE EC/UK DIG THIS TROUGH INTO THE WESTERN CONUS. GIVEN UNCERTAINTIES HAVE LEFT EXTENDED PORTION OF FORECAST LARGELY UNCHANGED. && .AVIATION...NO DEVIATIONS FROM CURRENT KSLC TAF EXPECTED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 23, 6:00 AM MST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MST FRI NOV 23 2007 UTZ013-016-019>021-518-241300- SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 600 AM MST FRI NOV 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL AFFECT SOUTH CENTRAL AND SOUTHEAST UTAH THIS MORNING AND END THIS AFTERNOON. FREEZING TEMPERATURES IN DIXIE ARE FORECAST TONIGHT AGAIN. LOCALLY STRONG WINDS WILL OCCUR IN THE GAPS AND CANYONS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY WINDY CONDITIONS WILL CONTINUE IN THE GAPS AND CANYONS OF SOUTHWEST UTAH ON SATURDAY. A COLD FRONT WILL BRING PRECIPITATION AND COLDER AIR LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATION PROCEDURES. UTZ001>012-014-015-517-WYZ021-241300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 600 AM MST FRI NOV 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN UTAH...AS WELL AS SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER RIDGE WILL BUILD ACROSS THE REGION WITH SIGNIFICANT WARMING IN THE HIGHER TERRAIN THIS WEEKEND. A WEAK COLD FRONT IS EXPECTED SUNDAY NIGHT AND MONDAY MORNING. THE WEATHER PATTERN COULD BECOME INCREASINGLY UNSETTLED ON TUESDAY WHEN A COLD FRONT IS EXPECTED TO ARRIVE WITH MUCH COLDER AIR AND SNOW. ANOTHER STORM SYSTEM IS POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATION PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.